MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR® LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSTAR® LONG-TERM HEMODIALYSIS CATHETER
Model Number 5834420
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.
 
Event or Problem Description
It was reported that when extension legs were unclamped, they allegedly remained collapsed, flat, and narrow, causing restriction in blood flow through the ports of the cvc, reduction in pump speed and reduction in clearance in the dialysis treatment.There was no reported patient injury.
 
Event or Problem Description
It was reported that sometime post dialysis catheter placement, when the extension leg was unclamped, the lumen remained collapsed, flat, and narrow, causing restriction of blood flow, reduction in pump speed, and reduction in clearance in the dialysis treatment.It was further reported that device was removed and replaced.Reportedly, the patient continued to received reduced-efficiency dialysis treatments.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: neither a lot history review nor dhr review can be performed, as the lot number is unknown labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: although the sample was not returned for evaluation, one electronic photo was provided for review.The investigation is inconclusive for kink in extension, as the device in the photo was a different device from the alleged device.The definitive root cause could not be determined based upon available information.Potential contributors to the reported event are repeated clamping at the same location and poor material choice.It is unknown if procedural issues contributed to the reported event.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HEMOSTAR® LONG-TERM HEMODIALYSIS CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8552926
Report Number3006260740-2019-01196
Device Sequence Number1731214
Product Code MSD
UDI-Device Identifier00801741013461
UDI-Public(01)00801741013461
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5834420
Device Catalogue Number5834420
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1